# SDR 9EKA20160810011

- Difficulty date: August 10, 2016
- Submitted: August 11, 2016
- Operation: Air carrier
- Aircraft: N16974
- Make and model: Bell 212
- Aircraft serial: 30886
- Aircraft time: 12,554 hours, 32,040 cycles
- System (JASC): 6220 · Main Rotor Head
- Part: Rotor Head
- Part number: 204012101143FM
- Part serial: ADA08501
- Condition: Misoverhauled
- Location: Main
- Part time: 10,856 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAIN ROTOR HEAD REQUIRED REPLACEMENT DUE TO TIME.  THE MAIN ROTOR HEAD WAS OVERHAULED.  WHEN RECEIVED, THE HEAD THE PAINT AND SEAL WERE NOT CURED AND EXHIBITED IMPROPER MIXTURE.  FIXED THE SEAL ISSUES AND ALLOWED THE HEAD TO STAND IN THE HANGAR TO CURE. NOTICE ON THE YELLOW TAG SENT IN THE DOCUMENTATION THE WET PAINT ON THE BACK.  THE PRIMARY REASON FOR TAKING THE AIRCRAFT DOWN IN THE FIRST PLACE THIS WEEK WAS TO REPLACE THE PITCH HORN THAT HAD 8.7 HOURS REMAINING OF LIFE LIMIT.  ONCE REMOVED, NOTICED NO PRIMER ON THE SURFACES BETWEEN THE PITCH HORN AND GRIPS.  SINCE THERE WAS NO PRIMER AND THE SEAL WAS MIXED IMPROPERLY THERE WAS MASSIVE CORROSION BETWEEN THE TWO PARTS.  LIMITS IN THE MANUAL ARE 0.005 DAMAGE AND 0.010 AFTER REWORK.  THE CURRENT DAMAGE IS 0.010 BEFORE REWORK, STOPPED AT DISCOVERY OF THE ISSUE AND CONTACTED THE MANUFACTURER AND THE COMPANY THE UNIT WAS PURCHASED.  TECH REP WILL MAKE A DETERMINATION ON THE MAIN ROTOR HEAD THIS WEEK.
